Alert archive / Arizona / Red Flag Warnings in 2009

Red Flag Warning 1, NWS Tucson, AZ

February 7, 2009

NWS Tucson, AZ issued this red flag warning at Feb 7, 2009, 1:11 PM MST. It took effect at Feb 7, 2009, 1:18 PM MST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 7, 2009, 1:11 PM MST (20:11 UTC)
In effect from
Feb 7, 2009, 1:18 PM MST
Expired
Feb 7, 2009, 5:00 PM MST
In force
4 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KTWC 072011
RFWTWC

RED FLAG WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
111 PM MST SAT FEB 7 2009

...RED FLAG WARNING IN EFFECT UNTIL 5 PM MST FOR COCHISE COUNTY
FOR STRONG WINDS...LOW RELATIVE HUMIDITIES AND A HIGH TO VERY HIGH
FIRE DANGER...

AZZ148-080000-
/O.NEW.KTWC.FW.W.0001.090207T2011Z-090208T0000Z/
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
111 PM MST SAT FEB 7 2009

...RED FLAG WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR
COCHISE COUNTY.

A STRONG AREA OF LOW PRESSURE OFF THE SOUTHERN CALIFORNIA COAST
WILL MOVE TOWARD ARIZONA THIS EVENING AND TONIGHT. THIS SYSTEM
WILL BRING INCREASING MOISTURE AND A CHANCE OF VALLEY RAIN AND
MOUNTAIN SNOW TONIGHT AND SUNDAY. HOWEVER...BEFORE THE MOISTURE
ARRIVES HERE THIS EVENING...DRY AIR IN PLACE OVER COCHISE COUNTY
ALONG WITH THE STRONG WINDS HAS PROMPTED THE ISSUANCE OF A RED
FLAG WARNING FOR COCHISE COUNTY UNTIL 5 PM MST THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING TODAY FOR PORTIONS OF SOUTHEAST
ARIZONA.

$$
2 follow-up statements
000 
WWUS85 KTWC 072021 CCA
RFWTWC

RED FLAG WARNING...CORRECTED
NATIONAL WEATHER SERVICE TUCSON AZ
118 PM MST SAT FEB 7 2009

...RED FLAG WARNING IN EFFECT UNTIL 5 PM MST FOR COCHISE COUNTY
FOR STRONG WINDS...LOW RELATIVE HUMIDITIES AND A HIGH TO VERY HIGH
FIRE DANGER...

AZZ148-080000-
/O.COR.KTWC.FW.W.0001.090207T2018Z-090208T0000Z/
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
118 PM MST SAT FEB 7 2009

...RED FLAG WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR
COCHISE COUNTY.

A STRONG AREA OF LOW PRESSURE OFF THE SOUTHERN CALIFORNIA COAST
WILL MOVE TOWARD ARIZONA THIS EVENING AND TONIGHT. THIS SYSTEM
WILL BRING INCREASING MOISTURE AND A CHANCE OF VALLEY RAIN AND
MOUNTAIN SNOW TONIGHT AND SUNDAY. HOWEVER...BEFORE THE MOISTURE
ARRIVES HERE THIS EVENING...DRY AIR IN PLACE OVER COCHISE COUNTY
ALONG WITH THE STRONG WINDS HAS PROMPTED THE ISSUANCE OF A RED
FLAG WARNING FOR COCHISE COUNTY UNTIL 5 PM MST THIS AFTERNOON.

SUSTAINED 20-FOOT WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 40
MPH CAN BE EXPECTED. THESE STRONG WINDS COMBINED WITH RELATIVE
HUMIDITY VALUES BELOW 15 PERCENT THIS AFTERNOON WILL RESULT IN
RED FLAG CONDITIONS ACROSS FAR SOUTHEAST PORTIONS OF FIRE WEATHER
ZONE 148 (COCHISE COUNTY) THROUGH 5 PM MST.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING TODAY FOR PORTIONS OF SOUTHEAST
ARIZONA.

$$
000 
WWUS85 KTWC 080004
RFWTWC

RED FLAG WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
504 PM MST SAT FEB 7 2009

AZZ148-080115-
/O.EXP.KTWC.FW.W.0001.000000T0000Z-090208T0000Z/
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
504 PM MST SAT FEB 7 2009

...RED FLAG WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

THE RED FLAG WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON. 

ALTHOUGH SUSTAINED 20-FOOT WINDS OUT OF THE SOUTHWEST AT 15 TO 25
MPH WITH GUSTS TO 35 MPH REMAIN ACROSS PORTIONS OF COCHISE COUNTY
LATE THIS AFTERNOON...THEY WILL TAPER OFF AS WE MOVE INTO THE
EARLY EVENING HOURS. IN ADDITION...THE STORM SYSTEM TO THE WEST
CONTINUES TO TRACK EAST...RESULTING IN INCREASING HUMIDITY VALUES
ACROSS ALL OF COCHISE COUNTY. ALTHOUGH NEAR RED FLAG CONDITIONS
MAY PERSIST FOR THE NEXT 30 MINUTES TO AN HOUR ACROSS COCHISE
COUNTY...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE AT 5 PM
MST.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Feb 7, 9:00 AM MST, 4 hours 11 minutes earlier.

Area forecast discussion, Feb 7, 9:00 AM MST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
900 AM MST SAT FEB 7 2009

.SYNOPSIS...A SERIES OF LOW PRESSURE SYSTEMS WILL MOVE ACROSS
SOUTHEAST ARIZONA THIS WEEKEND AND DURING THE UPCOMING WEEK. THE
FIRST SYSTEM WILL BRING WIDESPREAD VALLEY RAIN AND MOUNTAIN SNOW
TONIGHT INTO SUNDAY ALONG WITH MUCH COOLER TEMPERATURES. A COLDER
PACIFIC STORM SYSTEM WILL BRING ADDITIONAL RAIN AND MOUNTAIN SNOW
LATE MONDAY INTO TUESDAY.

&&

.DISCUSSION...STRONG LOW NEAR THE SOUTHERN CALIFORNIA COAST HAS
STARTED TO WOBBLE EASTWARD OVER THE PAST FEW HOURS. WIDESPREAD
SHOWER ACTIVITY WRAPPING UP AHEAD OF THE SYSTEM HAS REACHED YUMA
THIS MORNING. SOUTHEAST ARIZONA WILL HAVE TO SETTLE FOR MID AND
UPPER LEVEL MOISTURE AS PATCHES OF CLOUDS SPREAD ACROSS THE AREA
FROM TIME TO TIME TODAY. NOT MUCH CHANCE OF RAIN UNTIL MUCH LATER AS
THOSE SHOWERS SPREAD IN FROM THE WEST. UPDATING OUR TIMING THIS
MORNING SHORTLY...SLOWING THINGS DOWN A BIT TODAY.

OTHERWISE STILL EXPECTING WIDESPREAD VALLEY RAIN AND MOUNTAIN SNOW
TONIGHT...WITH THE MAIN FOCUS BETWEEN 06Z AND 18Z SUNDAY. CURRENTLY
INHERITED WINTER WEATHER ADVISORY ABOVE 7000 FEET FOR THAT TIME
PERIOD...WE WILL STUDY THINGS CLOSELY TO MAKE SURE WE DONT NEED TO
UPGRADE THAT TO A WINTER STORM WARNING...AS ADVISORY LEVELS ARE
GUARANTEED AT THIS POINT AND PERHAPS A BIT MORE.

ANOTHER STORM COMING MONDAY NIGHT INTO TUESDAY...THE 2ND IN WHAT
WILL LIKELY BE A SERIES OF STORMS OVER THE NEXT WEEK TO 10 DAYS.

&&

.AVIATION...EXPECT INCREASING CLOUDS ACROSS SE AZ LATER TODAY WITH
BASES LOWERING TO AROUND 6-8K FT AGL BY 03Z. CLOUDS BASES LOWERING
TO AROUND 3-5K FT AGL BY 08/12Z WITH WIDESPREAD MVFR AND AREAS IFR
IN SHRA/SHSN OBSCURING HIGHER TERRAIN. SURFACE WINDS SELY/SLY 5-15
KTS THRU 17Z. SURFACE WINDS DURING THE 18Z-03Z PERIOD SLY/SWLY 12-25
KTS WITH OCCASIONAL GUSTS OF 25-40 KTS...DECREASING TO 5-15 KTS
AFTER 04Z AND CONTINUING INTO SUNDAY MORNING. AVIATION DISCUSSION
NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...BREEZY TO WINDY CONDITIONS ARE FORECAST ACROSS ALL
OF SOUTHEAST ARIZONA TODAY AHEAD OF A LOW PRESSURE SYSTEM MOVING
INTO THE DESERT SOUTHWEST. MEANWHILE...LOW LEVEL MOISTURE IS
EXPECTED TO BE SLOW TO INCREASE ACROSS EASTERN AREAS OF FIRE WEATHER
ZONE 148. NUMERICAL MODEL GUIDANCE IS TYPICALLY TOO QUICK BRINGING
MOISTURE INTO THIS AREA AHEAD OF APPROACHING PACIFIC LOW PRESSURE
SYSTEMS AND THIS SCENARIO WILL BE FOLLOWED. WILL UNDERCUT MODEL
GUIDANCE DEWPOINT/RH VALUES FOR EASTERN FIRE WEATHER ZONE 148 TODAY.
GIVEN THE EXTREMELY LOCALIZED NATURE OF RED FLAG CRITERIA BEING MET
AS WELL AS LOW CONFIDENCE ON LOWER LEVEL MOISTURE INCREASE...WE WILL
MONITOR CONDITIONS CLOSELY...A SHORT-FUSED RED FLAG WARNING FOR
EASTERN FIRE WEATHER ZONE 148 MAY BE NECESSARY LATER TODAY.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...WINTER WEATHER ADVISORY IN EFFECT
      FROM 6 PM THIS EVENING TO 6 PM MST SUNDAY AZZ019-030-033 ABOVE
      7000 FEET.

WEATHER.GOV/TUCSON
Hazardous weather outlook, Feb 7, 4:26 AM MST, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
426 AM MST SAT FEB 7 2009

AZZ019-030-033-072300-
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-
TUCSON METRO/MARANA/GREEN VALLEY-
426 AM MST SAT FEB 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

A STRONG PACIFIC LOW PRESSURE WILL MOVE TOWARD SOUTHEAST ARIZONA
TODAY INTO TONIGHT. BREEZY TO WINDY CONDITIONS ARE EXPECTED THIS
AFTERNOON AHEAD OF THIS SYSTEM WITH SUSTAINED WINDS OF 15 TO 30
MPH WITH GUSTS TO 40 MPH. VALLEY RAINFALL AND MOUNTAIN SNOW IS
EXPECTED TO MOVE IN TONIGHT WITH SNOW ACCUMULATIONS OF 4 TO 6
INCHES ABOVE 7000 FEET BY MORNING.

A WINTER WEATHER ADVISORY IS IN EFFECT FROM 6 PM MST THIS EVENING
TO 6 PM MST SUNDAY ABOVE 7000 FEET. PLEASE SEE WINTER WEATHER
ADVISORY MESSAGE...AWIPS HEADER PHXWSWTWC/WMO HEADER WWUS45 KTWC/
FOR MORE INFORMATION ON THIS SYSTEM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

VALLEY RAIN AND MOUNTAIN SNOWFALL WILL CONTINUE SUNDAY AS THE
SYSTEM MOVES ACROSS THE AREA. TOTAL SNOWFALL ACCUMULATIONS OF 8 TO
12 INCHES ARE EXPECTED ABOVE 7000 FEET.

ANOTHER SYSTEM WILL MOVE INTO SOUTHEAST ARIZONA BY MONDAY NIGHT
INTO TUESDAY. THIS WILL BRING ADDITIONAL RAIN AND SNOW TO THE
AREA WITH SNOW LEVELS POSSIBLY DOWN TO THE VALLEY FLOORS. GUSTY
WINDS ARE ALSO EXPECTED WITH THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ029-032-034-035-072300-
SOUTHEAST PINAL COUNTY-TOHONO OODHAM NATION-SANTA CRUZ COUNTY-
COCHISE COUNTY-
426 AM MST SAT FEB 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.

.DAY ONE...TODAY AND TONIGHT

A STRONG PACIFIC LOW PRESSURE WILL MOVE TOWARD SOUTHEAST ARIZONA
TODAY INTO TONIGHT. BREEZY TO WINDY CONDITIONS ARE EXPECTED THIS
AFTERNOON AHEAD OF THIS SYSTEM WITH SUSTAINED WINDS OF 15 TO 30
MPH WITH GUSTS TO 40 MPH. RAINFALL IS EXPECTED TO MOVE IN TONIGHT
WITH SNOW LEVELS GENERALLY ABOVE THE HIGHEST PEAKS ABOVE 7000 FEET.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

VALLEY RAIN AND MOUNTAIN SNOWFALL WILL CONTINUE SUNDAY AS THE
SYSTEM MOVES ACROSS THE AREA. SNOW LEVELS WILL BE ABOUT 5000 FEET
WITH A FEW INCHES OF SNOWFALL POSSIBLE.

ANOTHER SYSTEM WILL MOVE INTO SOUTHEAST ARIZONA BY MONDAY NIGHT
INTO TUESDAY. THIS WILL BRING ADDITIONAL RAIN AND SNOW TO THE
AREA WITH SNOW LEVELS POSSIBLY DOWN TO THE VALLEY FLOORS. GUSTY
WINDS ARE ALSO EXPECTED WITH THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ031-072300-
WESTERN PIMA COUNTY-
426 AM MST SAT FEB 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

A STRONG PACIFIC LOW PRESSURE WILL MOVE TOWARD SOUTHEAST ARIZONA
TODAY INTO TONIGHT. BREEZY TO WINDY CONDITIONS ARE EXPECTED THIS
AFTERNOON AHEAD OF THIS SYSTEM WITH SUSTAINED WINDS OF 15 TO 30
MPH WITH GUSTS TO 40 MPH. RAINFALL IS EXPECTED TO MOVE IN BY THIS
EVENING AND CONTINUE OVERNIGHT WITH A SLIGHT CHANCE OF
THUNDERSTORMS AS WELL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SHOWER ACTIVITY WILL GRADUALLY DIMINISH BY SUNDAY EVENING
CONTINUE SUNDAY AS THE SYSTEM MOVES EAST OF THE AREA.

ANOTHER SYSTEM WILL MOVE INTO SOUTHEAST ARIZONA BY MONDAY NIGHT
INTO TUESDAY. THIS WILL BRING ADDITIONAL RAIN AND GUSTY WINDS TO
THE AREA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WEATHER.GOV/TUCSON

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 4:20 AM MSTWinter Weather AdvisoryTWC34 hr

Nearby

Red Flag Warnings in Arizona, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.